zbMATH — the first resource for mathematics

Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
Parametrization of Pythagorean triples by a single triple of polynomials. (English) Zbl 1215.11025
Summary: It is well known that Pythagorean triples can be parametrized by two triples of polynomials with integer coefficients. We show that no single triple of polynomials with integer coefficients in any number of variables is sufficient, but that there exists a parametrization of Pythagorean triples by a single triple of integer-valued polynomials.

11D09Quadratic and bilinear diophantine equations
11D85Representation problems of integers
11C08Polynomials (number theory)
13F20Polynomial rings and ideals
Full Text: DOI arXiv
[1] D.F. Anderson, P.-J. Cahen, S. Chapman, W.W. Smith, Some factorization properties of the ring of integer-valued polynomials, in: Anderson and Dobbs [2], pp. 125--142 · Zbl 0883.13018
[2] , Lecture notes in pure and applied mathematics 171 (1995)
[3] Cahen, P. -J.; Chabert, J. -L.: Elasticity for integral-valued polynomials, J. pure appl. Algebra 103, 303-311 (1995) · Zbl 0843.12001 · doi:10.1016/0022-4049(94)00108-U
[4] Cahen, P. -J.; Chabert, J. -L.: Integer-valued polynomials, Mathematical surveys and monographs 48 (1997) · Zbl 0884.13010
[5] Chapman, S.; Mcclain, B. A.: Irreducible polynomials and full elasticity in rings of integer-valued polynomials, J. algebra 293, 595-610 (2005) · Zbl 1082.13001 · doi:10.1016/j.jalgebra.2005.01.026
[6] S. Frisch, Remarks on polynomial parametrization of sets of integer points, Comm. Algebra. (in press) · Zbl 1209.11038 · doi:10.1080/00927870701776938
[7] Hlawka, E.; Schoißengeier, J.: Zahlentheorie. eine einführung, (1979)
[8] L. Vaserstein, Polynomial parametrization for the solutions of Diophantine equations and arithmetic groups, Ann. Math. (in press) · Zbl 1221.11082 · doi:10.4007/annals.2010.171.979 · http://annals.princeton.edu/annals/2010/171-2/p07.xhtml